Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 19, 2005, 11:00 PM CDT for Miller County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 11:00 PM CDT (04:00 UTC)
- Expired
- Sep 20, 2005, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 200400
FFWSGF
MOC131-201000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN AND CENTRAL MILLER COUNTY IN CENTRAL MISSOURI.
* UNTIL 500 AM CDT.
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES INDICATE THAT OVER TWO INCHES OF RAIN HAS
FALLEN OVER NORTHERN MILLER COUNTY IN THE PAST TWO HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ELDON...LAKE OZARK...LAKELAND...ST. ELIZABETH...
TUSCUMBIA...AURORA SPRINGS...BAGNELL...ETTERVILLE...LAKEVIEW...
MARYS HOME...OLEAN AND SAINT ELIZABETH.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY...IT IS
ESPECIALLY DIFFICULT TO JUDGE HOW DEEP THE WATER IS AT NIGHT
LAT...LON 3812 9220 3815 9261 3823 9269 3833 9269
3843 9263 3842 9242 3834 9240 3833 9219
$$
IZZI2 follow-up statements
000 WGUS73 KSGF 200610 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 AM CDT TUE SEP 20 2005 MOC125-201000- MARIES MO- 109 AM CDT TUE SEP 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR MARIES COUNTY UNTIL 500 AM CDT... RAIN HAS ENDED ACROSS MARIES COUNTY...HOWEVER DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAIN FELL OVER MUCH OF MARIES COUNTY LATE MONDAY EVENING. THE AUTOMATED RAIN GAGE AT THE ROLLA VICHY AIRPORT RECORDED OVER AN INCH AND A HALF OF RAIN RUNOFF FROM THIS RAINFALL WILL CONTINUE OVERNIGHT AND COULD LEAD TO FLASH FLOODING OF LOW WATER CROSSING AND OTHER LOW LYING OR FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD LAT...LON 3828 9168 3807 9166 3803 9218 3828 9216 $$ IZZI
000
WGUS73 KSGF 200952
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 AM CDT TUE SEP 20 2005
MOC131-201001-
MILLER MO-
452 AM CDT TUE SEP 20 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MILLER COUNTY HAS
BEEN ALLOWED TO EXPIRE...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE RECEIVED NO REPORTS OF ANY
FLOODING...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3812 9220 3815 9261 3823 9269 3833 9269
3843 9263 3842 9242 3834 9240 3833 9219
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 2:54 PM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Sep 19, 2:54 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT MON SEP 19 2005 .DISCUSSION... THE TWO PRIMARY FORECAST CHALLENGES WITH THIS ISSUANCE ARE THE AREAL COVERAGE AND INTENSITY OF CONVECTION THIS EVENING...AND THE POTENTIAL INFLUENCES OF SOON TO BE HURRICANE RITA LATE THIS WEEKEND INTO MONDAY. IN THE SHORT TERM...18Z SGF SOUNDING SHOWED A 2C CAP IN PLACE BETWEEN 700 AND 750 MB. THIS LAYER WAS ALSO VERY DRY (-17C DP)...BUT LOOKING AT THE 12Z RAOBS...IT APPEARS TO BE VERY LOCALIZED. RUC PROGS WOULD SUPPORT THIS...WITH A NARROW TONGUE OF DRY AIR IN THE 700 TO 750 MB LAYER ADVECTING NEWD INTO SW MO AROUND MIDDAY TODAY. RUC THEN TAKES THE DRY LAYER AND SWEEPS IT EASTWARD AHEAD OF THE FRONT...AND TEMPS COOL BY ABOUT 2C. THIS SHOULD BE ENOUGH TO WEAKEN THE CAP AND ALLOW UPDRAFTS TO PUNCH THROUGH WHATEVER REMAINS OF IT. SLIGHTLY ELEVATED CAPE NEAR 2000 J/KG REMAINS INTO THE EVENING...SO THE POTENTIAL EXISTS FOR CONVECTION TO LAST WELL INTO THE EVENING. A SIGNIFICANT PORTION OF THE CAPE DOES EXTEND ABOVE THE -20C LEVEL...SO LARGE HAIL IS A THREAT. MAY GET SOME MARGINALLY SEVERE WINDS BEFORE THE SURFACE COOLS THIS EVENING...AS WINDEX SHOWS GUSTS TO 59 KNOTS POSSIBLE. COLD FRONT WILL MOVE TO NEAR THE ARKANSAS LINE AFTER MIDNIGHT AS UPPER LEVEL SUPPORT MOVES QUICKLY EASTWARD. TUESDAY MAY SEE THE REMAINS OF THE SURFACE FRONT NEAR THE SOUTHERN CWA...HOWEVER WITH UPPER LEVEL SUPPORT LACKING...DO NOT THINK THAT CONVECTION WILL BE WIDESPREAD ENOUGH TO MENTION. FRONT WASHES OUT OVER THE NEXT 24 HOURS...AND SOUTHERLY FLOW RETURNS BY WEDNESDAY. IN RESPONSE TO THE FORMATION OF AN ANOMALOUSLY DEEP 500 MB TROUGH OVER THE WEST COAST...THE VERY STRONG 500 MB RIDGE OVER TEXAS IS FORECAST TO MOVE EASTWARD INTO ARKANSAS BY 12Z FRIDAY. A SHORTWAVE RIDING OVER THE RIDGE THROUGH THE UPPER MIDWEST WILL NOT LIKELY MAKE MUCH OF A DENT IN THE RIDGE AT OUR LATITUDE...AND THE ASSOCIATED COLD FRONT SHOULD STALL OVER NORTHERN MISSOURI ON FRIDAY. WELL ABOVE NORMAL TEMPS AND DRY WEATHER WILL LIKELY PERSIST THROUGH AT LEAST SATURDAY. THE NEXT BIG FORECAST CHALLENGE COMES ON SUNDAY INTO MONDAY WITH RITA. LATEST TPC LANDFALL NEAR GALVESTON WOULD STILL GIVE SW AND ESPECIALLY SOUTH CENTRAL MO A SHOT AT HEAVY RAIN AS THE REMAINS OF THE SYSTEM PASS BY. ANY FURTHER SHIFTS EASTWARD...LETS NOT EVEN THINK ABOUT THAT...WOULD LIKELY LEAVE SW MO ON THE DRY SIDE OF THE STORM. WILL EASE INTO THIS...AND JUST GO LOW CHANCE POPS AREAWIDE FOR NOW. BROWNING && .AVIATION... 18Z TAFS...THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT FROM SOUTHERN IA TO SOUTH CENTRAL KS. MAIN CONCERN IS HOW FAR SOUTH THE STORMS WILL DEVELOP ALONG THE FRONT. PRESENT INDICATIONS ARE THAT CONVERGENCE ALONG THE FRONT WILL BE ENOUGH TO FORCE THE ISSUE...DESPITE MODERATE CAP. FOR NOW...WILL MAINTAIN PREDOMINATELY VFR CONDITIONS WITH THE MENTION OF CBS IN THE KSGF/KJLN TAFS LATE THIS AFTERNOON/EVENING WITH THE THINKING THAT STORM COVERAGE WILL BE BETTER NORTH AND EAST OF THE TAF SITES WHERE CAP IS EXPECTED TO BE WEAKER. FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TONIGHT WITH VFR CONDITIONS LATE TONIGHT AND EARLY TUESDAY. DSA && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 19, 8:44 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 844 PM CDT MON SEP 19 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 844 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. AREAS AFFECTED AND TIMING: NORTH AND EAST OF AN OSCEOLA TO SALEM LINE THROUGH THE OVERNIGHT HOURS. DISCUSSION: A COLD FRONT STRETCHING FROM SOUTHEAST KANSAS INTO NORTHEASTERN MISSOURI WILL CONTINUE TO PUSH INTO A VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE MISSOURI OZARKS. SCATTERED THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. ALTHOUGH THE STORMS WILL LIKELY MOVE RAPIDLY FROM WEST TO EAST...VERY HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING... ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE AFFECTED AREAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Special weather statement, Sep 19, 5:58 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CDT MON SEP 19 2005 MOZ056-200000- MORGAN- 558 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHTON...OR NEAR SEDALIA...AND MOVING SOUTHEAST AT 25 MPH. THE STORM WILL BE NEAR FLORENCE BY 630 PM...AND JUST NORTH OF VERSAILLES BY AROUND 645 PM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Sep 19, 8:15 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT MON SEP 19 2005 MOZ056-200145- MORGAN- 815 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 845 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STOVER...OR 16 MILES SOUTHEAST OF SEDALIA...AND MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN MORGAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IZZI
Local storm report, Sep 19, 9:03 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT MON SEP 19 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL OLEAN 38.42N 92.53W
09/19/2005 0.50 INCH MILLER MO PUBLIC
50 MPH WINDS AS WELLLocal storm report, Sep 19, 9:06 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT MON SEP 19 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG 2 N ELDON 38.38N 92.58W
09/19/2005 MILLER MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED LARGE TREES ALONG
HIGHWAY 87 NORTH OF ELDON.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 29 min |
| Sep 19, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 29 min |
| Sep 19, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 48 min |
| Sep 19, 11:43 PM CDT | Flash Flood Warning | SGF | Maries | 5 hr |
| Sep 20, 6:58 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Cedar, Hickory, Maries, Miller and 4 more | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.